Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 35, NWS Quad Cities, IA

June 4, 2005Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 4, 2005, 11:51 AM CDT for Bureau County, Putnam County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 11:51 AM CDT (16:51 UTC)
Expired
Jun 4, 2005, 12:45 PM CDT
In force
54 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

Counties Bureau County, IL, Putnam County, IL

The radar

The Quad Cities radar (KDVN), 96 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 11:40 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 041650
SVRDVN
ILC011-155-041745-
/O.NEW.KDVN.SV.W.0035.050604T1651Z-050604T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 AM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS
  THIS INCLUDES THE CITY OF PRINCETON
  NORTHWESTERN PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS

* UNTIL 1245 PM CDT

* AT 1149 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF TISKILWA...OR
  ABOUT 14 MILES NORTHWEST OF CHILLICOTHE...AND MOVING NORTHEAST AT
  50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TISKILWA BY 1205 PM CDT
  PRINCETON AND DEPUE BY 1215 PM CDT
  LA MOILLE BY 1230 PM CDT

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 53 AND
69.

THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 2 AND 13.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4108 8983 4097 8964 4155 8905 4166 8930

$$

JAZ
2 follow-up statements
000 
WWUS53 KDVN 041708
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1208 PM CDT SAT JUN 4 2005

ILC011-155-041745-
/O.CON.KDVN.SV.W.0035.000000T0000Z-050604T1745Z/
BUREAU IL-PUTNAM IL-
1208 PM CDT SAT JUN 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM CDT FOR
NORTHWESTERN PUTNAM AND EASTERN BUREAU COUNTIES...

AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TISKILWA...OR ABOUT 9
MILES SOUTH OF PRINCETON...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILO BY NOON CDT
  TISKILWA BY 1210 PM CDT
  PRINCETON BY 1215 PM CDT
  MALDEN...COAL HOLLOW AND DOVER BY 1220 PM CDT
  ZEARING BY 1225 PM CDT
  LA MOILLE AND ARLINGTON BY 1230 PM CDT

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 53 AND
69.

THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 2 AND 13.

LAT...LON 4108 8983 4097 8964 4155 8905 4166 8930

$$

JAZ
000 
WWUS53 KDVN 041742
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1242 PM CDT SAT JUN 4 2005

ILC011-155-041752-
/O.EXP.KDVN.SV.W.0035.000000T0000Z-050604T1745Z/
BUREAU IL-PUTNAM IL-
1242 PM CDT SAT JUN 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUTNAM AND
EASTERN BUREAU COUNTIES EXPIRES AT 1245 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

WHEN THE THUNDERSTORM WAS IN THE WARNED AREA...IT PRODUCED SOME 
DOWNED TREES IN BOTH HENNEPIN AND DEPUE.


LAT...LON 4108 8983 4097 8964 4155 8905 4166 8930

$$

JAZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:23 AM CDT, 28 minutes earlier.

Area forecast discussion, Jun 4, 11:23 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 AM CDT SAT JUN 4 2005

.UPDATE...
WILL UPDATE GOING ZONES MAINLY FOR TEMPS THIS AFTERNOON. MORNING
CONVECTION HAS HELD DOWN TEMPS...AND WILL RESULT IN SLIGHTLY LOWER
MAXES THIS AFTERNOON THAN ORIGINALLY THOUGHT.

AS FOR CHANCES OF SVR THIS AFTERNOON...THE MAIN IMMEDIATE CHANCES
WOULD BE IN CONJUNCTION WITH THE VORT LOBE LIFTING EAST-NORTHEAST
OUT OF OUR AREA. OTHERWISE...OUR NEXT DECENT CHANCE WILL COME LATER
THIS EVENING WHEN THE CONVECTION THAT FIRES OVER THE MO-KS-IA-NE
AREA MOVES NORTHEAST INTO OUR AREA.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

JAZ
Hazardous weather outlook, Jun 4, 5:01 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 AM CDT SAT JUN 4 2005

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
501 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST
CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST
CENTRAL ILLINOIS...AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THIS MORNING...SHOWERS AND SOME THUNDERSTORMS WILL MOVE ACROSS
LOCATIONS MAINLY EAST OF THE MISSISSIPPI RIVER TIL MID DAY.  NONE
OF THE STORMS ARE EXPECTED TO APPROACH OR REACH SEVERE LIMITS. ANY
RAIN AMOUNTS WILL BE LIGHT TO MODERATE...GENERALLY LESS THAN A
QUARTER OF AN INCH.

THIS AFTERNOON AND EVENING...A BROKEN LINE OF THUNDERSTORMS WILL
REDEVELOP BY LATE AFTERNOON IN MISSOURI AND WESTERN IOWA AND MOVE
ACROSS THE REGION THROUGH LATE EVENING.  THE STRONGEST STORMS WILL
HAVE THE POTENTIAL OF LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND
STRAIGHT LINE WINDS UP TO 70 MPH BETWEEN 5 AND 8 PM.  AN ISOLATED
BRIEF AND WEAK TORNADO OR TWO MAY ALSO OCCUR.   THE HIGHEST RISK OF
SEVERE WEATHER WILL BE NORTHWEST OF A STERLING ILLINOIS TO MUSCATINE
IOWA TO FAIRFIELD IOWA LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE STORMS SUNDAY AFTERNOON INTO EARLY
EVENING ACROSS NORTHWEST AND WEST CENTRAL ILLINOIS...AND EAST OF A
LINE FROM CASCADE TO FORT MADISON IN EASTERN IOWA. THUNDERSTORMS ARE
EXPECTED TO DEVELOP AS A COLD FRONT MOVES INTO A MOIST UNSTABLE
AIRMASS OVER THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WIND.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY.
CONDITIONS MAY BE FAVORABLE FOR SEVERE WEATHER WITH ROUNDS OF
THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. MORE DETAILED
INFORMATION WILL BE AVAILABLE AS THIS TIME PERIOD NEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. INTERESTED
INDIVIDUALS SHOULD MONITOR CONDITIONS FOR POSSIBLE ACTIVATION LATER
THIS AFTERNOON.

NICHOLS/SHEETS

In the hours before

Special weather statement, Jun 4, 11:38 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 AM CDT SAT JUN 4 2005

ILZ002-017-042300-
BUREAU IL-STEPHENSON IL-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
389 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREAS

IN ILLINOIS THIS WATCH INCLUDES 3 COUNTIES

IN NORTH CENTRAL ILLINOIS

BUREAU                PUTNAM

IN NORTHWEST ILLINOIS

STEPHENSON

THIS INCLUDES THE CITIES OF...PRINCETON...FREEPORT AND HENNEPIN.

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.